MAUDE Adverse Event Report: PHILIPS INDIA LTD. ZENITION; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

PHILIPS INDIA LTD. ZENITION; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number ZENITION 70
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Radiation Output Failure (4027)
Health Effect - Clinical Codes Loss of consciousness (2418); Unspecified Gastrointestinal Problem (4491); Insufficient Information (4580)
Date of Event 07/06/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to philips that during a fluoroscopy examination, the system lost functionality.The customer rebooted the system multiple times without resolving the issue.The patient was later moved to another room to complete the procedure.It was reported to philips that the delay in completion of the medical procedure may have contributed to the poor outcome of the entire procedure; however, no further details have been provided as of the date of this initial report.Philips has started an investigation of this complaint.
 
Additional Manufacturer Narrative
Philips investigated this complaint.According to the additional information acquired, the customer was performing an emergency endoscopy procedure.The customer reported that there was a delay in patient care, and that the patient was unconscious and intubated and placed in intensive care.A philips field service engineer inspected the system on site and system log files were analyzed.Investigation identified that the loss of system functionality was due to a failure of the energy storage unit (esu) battery.After replacement of the esu battery, the system was returned to use in good working order.Philips has completed a good faith effort to acquire further information on the reported incident and the patient outcome.However, the customer has not provided the requested information.As philips has not received any further information about the reported incident and the patient outcome, philips is unable to determine whether the philips system caused or contributed to the reported patient harm.
 
Additional Manufacturer Narrative
Philips has further investigated this complaint.An additional review of the clinical case and medical literature was carried out.The review identified that there are three different types of emergency procedures where endoscopy is performed with fluoroscopy imaging: gastrointestinal bleeding, acute cholangitis/acute biliary pancreatitis, and foreign body ingestion.For all three types of procedures, it was concluded based on medical literature research that, as the procedure was completed on a different system, the likelihood of serious injury due to the delay in an emergency endoscopy was remote.At the time this complaint was received, philips did not have enough information to exclude the potential for serious injury, and the complaint was reported.Since then, new reviews have confirmed that the delay in treatment would not lead to a serious injury event.Therefore, philips has reevaluated this complaint as not reportable.Corrected data: adverse event/product problem.
 
Additional Manufacturer Narrative
Philips has further investigated this complaint.An additional review of the clinical case and medical literature was carried out.The review identified that there are three different types of emergency procedures where endoscopy is performed with fluoroscopy imaging: gastrointestinal bleeding, acute cholangitis/acute biliary pancreatitis, and foreign body ingestion.For all three types of procedures, it was concluded based on medical literature research that, as the procedure was completed on a different system, the likelihood of serious injury due to the delay in an emergency endoscopy was remote.At the time this complaint was received, philips did not have enough information to exclude the potential for serious injury, and the complaint was reported.Since then, new reviews have confirmed that the delay in treatment would not lead to a serious injury event.Therefore, philips has reevaluated this complaint as not reportable.(device) problem code grid, patient outcome code grid , health impact code was corrected.Corrected data: adverse event/product problem.

Brand Name
ZENITION
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
PHILIPS INDIA LTD.
plot no. b-79, midc,
phase-ii, chakan
pune 41050 1
IN  410501
Manufacturer (Section G)
PHILIPS INDIA LTD.
plot no. b-79, midc,
phase-ii, chakan
pune 41050 1
IN   410501
Manufacturer Contact
derrick massuri
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key19780343
Report Number3003768277-2024-03960
Device Sequence Number8115334
Product Code OWB
UDI-Device Identifier00884838091528
UDI-Public00884838091528
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZENITION 70
Device Catalogue Number718133
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer01/14/2025
01/14/2025
01/14/2025
Initial Report FDA Received Date07/19/2024
Supplement Report FDA Received Date01/15/2025
02/09/2025
02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown